Bulas and Medicines 2022

Understand why some remédios get fat

Table of contents:

Understand why some remédios get fat
Understand why some remédios get fat
Anonim

Some drugs, such as antiallergic drugs, corticosteroids and even contraceptives can have the side effect of gaining up to 4 kg per month, especially when they contain hormones or are used for several weeks or months.

Although the mechanism is still not well understood, weight gain usually happens because medications influence the production of certain hormones that can lead to increased appetite. However, there are also others that can facilitate fluid retention or reduce metabolism, making it easier to gain weight.

Others, such as antidepressants, can gain weight just by producing the expected effect. In this case, for example, by improving mood and making you feel more energetic, antidepressants also make a person feel more hungry and eat more.

Remedies that can make you gain weight fast

All medications that can cause weight gain are not yet known, however, some of the ones that most often cause this effect include:

  • Tricyclic antidepressants, such as Amitriptyline, Paroxetine or Nortriptyline;
  • Antiallergics, such as Cetirizine or Fexofenadine;
  • Corticoids, such as Prednisone, Methylprednisolone, or Hydrocortisone;
  • Antipsychotics, such as Clozapine, Lithium, Olanzapine or Risperidone;
  • Antipyretics, such as Valproate or Carbamazepine;
  • Medicines for high blood pressure, such as Metoprolol or Atenolol;
  • Diabetes Medicines, Glipizide or Gliburide;
  • Conceptional, such as Diane 35 and Yasmin.

However, there are also many people who can take these medicines without showing any change in weight and, therefore, you should not stop taking the medicine just for fear of gaining weight.

If there is an increase in weight related to the use of any of these remedies, it is advisable to consult the doctor who prescribed it again, to evaluate the possibility of replacing it with another similar one that presents a lower risk of gaining weight.

Check out a more complete list of drugs that make you fat and why.

How to know if it's the medication's fault

The easiest way to suspect that a drug is causing weight gain is when the weight gain begins within the first month of starting a new drug.

However, there are also cases in which a person only starts to gain weight some time after taking a medication. In these cases, if the weight gain is more than 2 kg per month and the person is maintaining the same exercise and diet rhythm as before, it is likely that they are gaining weight because of some medication, especially if there is fluid retention..

Although the only way to confirm is to consult the doctor who prescribed the medication, it is also possible to read the medication leaflet and assess whether weight gain or appetite increase is one of the side effects.

What to do if there is suspicion

If you suspect that any medication is making you gain weight, it is advisable to consult your doctor before stopping the medication, as, in some situations, interrupting treatment can be more harmful than weight gain.

In almost all cases, the doctor can choose another drug with a similar effect that has a lower risk of causing weight gain.

How to prevent weight gain

As in any other situation, the weight gain process can only be stopped with the reduction of calories in the body, which can be achieved through physical exercise and a balanced diet. Thus, even if a drug may be gaining weight, it is important to maintain a he althy lifestyle, so that this increase is small or non-existent.

Furthermore, it is also very important to immediately inform the doctor or go to all review appointments, so that the effect of the drug is re-evaluated and the appropriate treatment according to each person's needs.

See an example of a diet you should maintain during treatment with a drug that can make you gain weight.

Popular topic